MAUDE Adverse Event Report: ESTABLISHMENT LABS S.A. MOTIVA IMPLANTS; ERGONOMIX ROUND SMOOTHSILK

ESTABLISHMENT LABS S.A. MOTIVA IMPLANTS; ERGONOMIX ROUND SMOOTHSILK
Model Number ERSD 300
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Quality department (pms) has received a complaint regarding a device from establishment labs, additional information provided in the "details" section.After an analysis of the report, it was not possible to confirm the alleged event due to lack of clinical evidence.The alleged event is a risk associated with breast surgery and there is no evidence to suggest a link between this particular implant and/or its manufacturing process and a higher risk of occurrence.The cause of this event is multifactorial, and we cannot conclude that the reported event was caused by the manufacturing process and/or the product itself.A complete review of the dhr for lot involved was carried out, no deviation was found in the manufacturing process.Additionally, there were no indications of abnormalities in raw materials or manufacturing processes which may have affected this particular batch.The instructions for use in the directions for use were reviewed, to determinate if there are indications that ensure the prevention and good handling of the product.For this event, it is considered that the information is suitable for the section of surgical precautions as follows: infection: ¿infection can occur with any surgery or implant.Most infections resulting from surgery appear within a few days to weeks after the operation.However, infection is possible at any time after surgery.Infections in tissue with an implant present are harder to treat than infections in tissue without an implant.In the case of gluteal augmentation with silicone filled implants, since the anus is only 3 to 4 cm from the incision, it is recommended to staple or suture a gauze soaked with povidone-iodine over the anus during surgery.If an infection does not respond to antibiotics, the implant may have to be removed, and another implant may be placed after the infection is resolved.As with other surgical procedures, toxic shock syndrome in rare instances has been noted in women after gluteal implant surgery.This is a life- threatening condition and its symptoms include sudden fever, vomiting, diarrhea, fainting, dizziness, and/or sunburn-like rash.Patients should be instructed to contact their doctor immediately for diagnosis and treatment if they have these symptoms¿.Per our directions for use, each patient must receive the establishment labs s.A.¿motiva implants®: information for the patient¿ during her surgical consultation, it is the surgeons´ responsibility to ensure that the patient completely understands the information regarding the risks, benefits, and recommendations associated with silicone gel-filled breast implant surgery, as well as the complications typical of any type of surgery.This document is available in motiva® website: ifu.Motiva.Health.The origin of infection in women with implants remains difficult to determine, but potential sources include a contaminated implant, the surgery itself or the surgical environment, the patient's skin or mammary ducts, or, as suggested by many reports, seeding of the implant from remote infection sites.(pittet et al, 2005).¿systemic antibiotic prophylaxis at the time of surgery is associated with a significant reduction of the infection rate (0·42% vs 0·87%) in a large study of 39 455 patients undergoing breast augmentation.¿ (pittet et al, 2005).Establishment labs will continue to monitor for similar complaints/trends.As part of the post market surveillance process, monitoring of the primary endpoints reported is performed to determine unfavorable trends.Per our current complaint data report, no unfavorable trends were detected on this product.No further actions are required.
 
Additional Manufacturer Narrative
Infection following breast augmentation is reported in 1¿4% of cases in different studies.Many risk factors have been correlated with breast infection.General conditions such as obesity, diabetes, immunodeficiency, and cigarette smoking are associated with an increased risk of infection.Symptoms of infection usually manifest during the first 2 postoperative weeks, but delayed infections may occur months or even years after the operation.(john e.Skandalakis, 2009).The origin of infection in women with implants remains difficult to determine, but potential sources include a contaminated implant, the surgery itself or the surgical environment, the patient's skin or mammary ducts, or, as suggested by many reports, seeding of the implant from remote infection sites.(pittet et al, 2005).¿systemic antibiotic prophylaxis at the time of surgery is associated with a significant reduction of the infection rate (0·42% vs 0·87%) in a large study of 39 455 patients undergoing breast augmentation.¿ (pittet et al, 2005).Several authors suggest that contamination of the prosthesis at the time of insertion may cause a subclinical infection, and thus stimulate a chronic inflammatory response leading to the development of clinically significant capsules (snell & brown, 2009; steiert, boyce & sorg, 2013; wong, 2006).Results demonstrate that there is a significant association between capsular contracture and the presence of bacteria on the implant (snell & brown, 2009), which calls for an improved surgical care and the development of implant surfaces that do not promote bacteria settlement on the implant (bronz & elberg, 2009; hvilsom et al., 2010).Per our directions for use, each patient must receive the establishment labs s.A.¿motiva implants®: information for the patient¿ during her surgical consultation, it is the surgeons´ responsibility to ensure that the patient completely understands the information regarding the risks, benefits, and recommendations associated with silicone gel-filled breast implant surgery, as well as the complications typical of any type of surgery.This document is available in motiva® website: ifu.Motiva.Health.The instructions for use in the directions for use were reviewed, to determinate if there are indications that ensure the prevention and good handling of the product.For this event, it is considered that the information is suitable for the section of surgical precautions as follows: infection ¿ infection can occur with any surgery or implant.Most infections resulting from surgery appear within a few days to weeks after the operation.However, infection is possible at any time after surgery.In addition, breast and nipple piercing procedures may increase the possibility of infection.Infections in tissue with an implant present are more challenging to treat than infections in tissue without an implant present.If an infection does not respond to antibiotics, the implant may have to be removed, with replacement occurring only after the infection is resolved.As with other surgical procedures, toxic shock syndrome (tss), a life-threatening condition, has been reported in rare instances following breast implant surgery.Tss symptoms occur suddenly and can include high fever (102° f/38.8° c or higher), vomiting, diarrhea, fainting, dizziness, and/or sunburn-like rash.Patients should contact their doctor immediately for diagnosis and treatment if they experience these symptoms.In addition, a review of the device history record was conducted, and it was concluded that there were no deviations in the manufacturing process of this device that would have caused or contributed to this incident.When the investigation process is completed, the applicable findings will be included in a supplemental medwatch.At establishment labs, we are committed to patient safety and continually evaluate the performance of our devices through post market surveillance of reported complaints & adverse events.
 
Event or Problem Description
Usa- it was reported that the patient underwent breast augmentation surgery on (b)(6) 2025.Following the procedure, she was diagnosed with an infection in her left breast.An explant surgery was performed on (b)(6) 2025, and the patient was subsequently reimplanted.

Brand Name
MOTIVA IMPLANTS
Common Device Name
ERGONOMIX ROUND SMOOTHSILK
Manufacturer (Section D)
ESTABLISHMENT LABS S.A.
building b-25, coyol free zone
alajuela,alajuela
Manufacturer (Section G)
ESTABLISHMENT LABS S.A.
building b-25, coyol free zone
alajuela,alajuela
Manufacturer Contact
susana hidalgo
building b-25, coyol free zone
alajuela,alajuela 
8003554164
MDR Report Key21894642
Report Number3012883202-2025-00600
Device Sequence Number14335246
Product Code FTR
UDI-Device Identifier07445161010568
UDI-Public(01)07445161010568(11)241027(17)291027
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Physician Assistant
Type of Report Initial,Followup
Report Date (Section B) 04/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberERSD 300
Device Catalogue NumberERSD-300
Device Lot Number24101762
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/23/2025
Supplement Report FDA Received Date05/20/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR
Patient SexFemale